Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 31, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2021, 5:30 PM CDT for Henderson County, Kaufman County, Van Zandt County, Texas. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2021, 5:30 PM CDT (22:30 UTC)
- Expired
- Mar 24, 2021, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Henderson County, TX, Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 5:34 PM CDT | HAIL 1.5 | 2 Nnw Gun Barrel City, TX | PING PONG SIZE HAIL REPORTED AT THE GUN BARREL CITY AIRPORT. |
| Mar 24, 5:50 PM CDT | HAIL 1.25 | 8 N Mabank, TX | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| Mar 24, 6:04 PM CDT | HAIL 1.75 | 10 W Canton, TX | |
| Mar 24, 6:20 PM CDT | HAIL 1.75 | 10 Ssw Wills Point, TX | |
| Mar 24, 6:30 PM CDT | HAIL 2.5 | 3 S Edgewood, TX | REPORTED VIA TWITTER. LOCATION AND TIME ESTIMATED. LARGE HAIL DID CONSIDERABLE DAMAGE TO VEHICLE WINDSHIELDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 4:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WUUS54 KFWD 242230
SVRFWD
TXC213-257-467-242330-
/O.NEW.KFWD.SV.W.0031.210324T2230Z-210324T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
530 PM CDT Wed Mar 24 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Kaufman County in north central Texas...
Van Zandt County in north central Texas...
Northwestern Henderson County in central Texas...
* Until 630 PM CDT.
* At 530 PM CDT, a severe thunderstorm was located near Gun Barrel
City, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gun Barrel City, Canton, Wills Point, Grand Saline, Mabank, Tool,
Seven Points, Edgewood, Kemp, Eustace, Fruitvale, Enchanted Oaks,
Lake Tawakoni State Park, Purtis Creek State Park and Payne
Springs.
This includes Interstate 20 between mile markers 510 and 536.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central and
north central Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3219 9613 3222 9615 3221 9616 3233 9632
3284 9602 3284 9593 3282 9592 3277 9585
3277 9578 3275 9576 3274 9569 3271 9566
3272 9564 3271 9561 3268 9559 3260 9559
TIME...MOT...LOC 2230Z 216DEG 29KT 3237 9616
HAIL...1.25IN
WIND...60MPH
$$
Barnes2 follow-up statements
699
WWUS54 KFWD 242249
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
549 PM CDT Wed Mar 24 2021
TXC213-242259-
/O.CAN.KFWD.SV.W.0031.000000T0000Z-210324T2330Z/
Henderson TX-
549 PM CDT Wed Mar 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENDERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3236 9598 3236 9623 3284 9602 3284 9593
3282 9592 3277 9585 3277 9578 3275 9576
3274 9569 3271 9566 3272 9564 3271 9561
3268 9559 3260 9559
TIME...MOT...LOC 2249Z 216DEG 27KT 3244 9609
$$
TXC257-467-242330-
/O.CON.KFWD.SV.W.0031.000000T0000Z-210324T2330Z/
Kaufman TX-Van Zandt TX-
549 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN KAUFMAN AND VAN ZANDT COUNTIES...
At 549 PM CDT, a severe thunderstorm was located near Mabank, or 7
miles north of Gun Barrel City, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton, Wills Point, Grand Saline, Mabank, Edgewood, Kemp, Fruitvale,
Purtis Creek State Park and Lake Tawakoni State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.
LAT...LON 3236 9598 3236 9623 3284 9602 3284 9593
3282 9592 3277 9585 3277 9578 3275 9576
3274 9569 3271 9566 3272 9564 3271 9561
3268 9559 3260 9559
TIME...MOT...LOC 2249Z 216DEG 27KT 3244 9609
HAIL...1.25IN
WIND...60MPH
$$
Dunn786
WWUS54 KFWD 242303
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
603 PM CDT Wed Mar 24 2021
TXC257-467-242330-
/O.CON.KFWD.SV.W.0031.000000T0000Z-210324T2330Z/
Kaufman TX-Van Zandt TX-
603 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL KAUFMAN AND VAN ZANDT COUNTIES...
At 603 PM CDT, a severe thunderstorm was located 8 miles west of
Canton, moving northeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Canton, Wills Point, Grand Saline, Edgewood, Fruitvale and Lake
Tawakoni State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.
LAT...LON 3243 9594 3243 9615 3284 9602 3284 9593
3282 9592 3277 9585 3277 9578 3275 9576
3274 9569 3271 9566 3272 9564 3271 9561
3268 9559 3260 9559
TIME...MOT...LOC 2303Z 216DEG 29KT 3254 9601
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:15 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 24, 3:15 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 315 PM CDT Wed Mar 24 2021 ...New Long Term... .SHORT TERM... /Issued 215 PM CDT Wed Mar 24 2021/ /Through Thursday/ Key Points: -Severe thunderstorms will be possible this afternoon through tonight -The main threats will be large hail and damaging winds. Can't rule out a few tornadoes this afternoon/evening -Minor flooding is possible if storms track over the same location over a long period of time -Storms move off to the east by late Thursday morning Discussion... A fairly complex weather set-up is evolving across the Southern Plains as stationary front is currently just north of the Red River in Oklahoma while a warm front continues to advance northward across Central Texas. To the west, a pseudo-dryline is expected to sharpen across the Big County as a surface low deepens coming off the Mexican higher terrain. Low-level mass response is clearly evident by the steady increase in moisture across Central Texas, where dew points have crept up into the lower 60s. With increasing moisture and mostly sunny skies, instability has been on the rise with a couple hundred joules per kilogram now present across Central Texas. This is expected to continue to increase and shift northward as the low-level jet increases and aids in the northward transport of moisture. The development of the aformentioned surface low across West Texas is farther south compared to previous days' forecasts, therefore, the direction of the 925-700 mb flow has a stronger southerly component. What does this have to do with thunderstorm development? With southerly winds in place, a weakened capping inversion is less likely to impede the development of thunderstorms as surface heating continues. Strong effective bulk shear within the warm sector will promote the development of large hail, some of which could exceed 1.25" in diameter. Damaging winds will also accompany the hail potential as downdrafts come crashing to the surface. In the lowest couple thousand feet, there is enough environmental shear to support the development of a few tornadoes within the strongest supercells as storms move from southwest to northeast. In the meantime, storms are likely to congeal into a cluster of storms late this afternoon, then make its way eastward through the evening hours. Given a fairly sheared profile, all modes of severe weather will be possible within the cluster of storms, however, large hail and damaging winds will be the primary threats. If that wasn't enough, as the front finally makes its way through the area, another round of storms is likely to develop across the Hill Country and move northeastward after midnight. Steep mid- level lapse rates on the order of 8-8.5 m/s will once again increase the potential for large hail. The area with the greatest potential for large hail tonight will be across Central Texas and areas east of I-35 in North Texas. The tornado potential tonight should remain low given the elevated nature of these thunderstorms behind the cold front. All precipitation is likely to move east of the region by mid to late morning tomorrow as a deeper column of dry air moves into the region. Westerly winds between 10-15 will likely be in place as highs remain in the 60s to lower 70s. Hernandez && .LONG TERM... /NEW/ /Thursday Night Onward/ Following the departure of tonight/tomorrow's storm system, fair weather will prevail to end the week. Surface flow will quickly turn back around to the southeast on Friday, allowing temperatures to bounce back into the upper 70s and low 80s beneath mostly sunny skies. By Saturday, sufficient moisture return should support warm advection showers and a few storms mainly across parts of Central and East Texas as a weak upper shortwave moves overhead. Coverage of storms may increase some late Saturday into early Sunday as frontal zone pushes southward through the forecast area. While this setup does not appear very favorable for severe weather at this time, the overall parameter space could support some strong storms simply given the degree of instability and shear progged to be in place. On Sunday, a stronger upper low is expected to move across the area, although most of the CWA may be positioned within the post-frontal airmass at the surface, leading to a favorable overrunning regime and more widespread rain heading into Monday. Another progressive disturbance or two could keep rain chances in the forecast through at least next Wednesday, although the frequent frontal intrusions and lack of significant moisture/instability recovery may limit the overall severe weather threat through the extended portion of the forecast. Some drier weather may return for the second half of next week. -Stalley && .AVIATION... /Issued 215 PM CDT Wed Mar 24 2021/ /18Z TAFs/ Concerns... Increasing thunderstorm chances this afternoon continuing into the night. Cold front arrives tonight leading to westerly through tomorrow. VFR is ongoing across all North and Central Texas TAF sites, however, that is likely to change in the coming hours as moisture continues to surge northward. MVFR is now approaching KACT and will likely remain in a shroud of stratus through the rest of the night. Across North Texas, the exact timing of lowered ceilings remains a bit uncertain, but scattered storms will likely lead to increasing cloud cover in the coming hours. Showers and a few storms have now developed near KABI and will gradually move eastward. Additional storm development is expected across the Texas Hill Country in the coming hours, then move northeastward through the rest of the afternoon. Given the potential for higher coverage of thunderstorms across North Texas, TSRA is advertised between 23Z-02Z tonight. Thunderstorms will have a potential for large hail and damaging winds as they move in from the west, therefore, additional impacts are likely to westerly incoming flights through the evening. For Waco, storms are likely to be more scattered and certainty in storms affecting the airport remains low. For now, VCTS will continue to be advertised. Another round of storms will develop after midnight across the Hill Country, then move northeastward through the region. This round is more likely to impact KACT, therefore, TSRA has been added between 07-11Z. For North Texas, another widespread round of storms will move across the area around 09-13Z. Behind tonight's cold front, westerly winds will be in place generally between 15-20 mph. The westerly winds will continue through the afternoon with a gradual improvement in ceilings through the morning and afternoon hours. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 69 49 79 57 / 90 40 0 0 0 Waco 54 71 49 79 59 / 90 30 0 0 0 Paris 53 65 45 74 54 / 90 70 0 0 0 Denton 48 68 45 79 53 / 80 30 0 0 0 McKinney 52 68 46 77 54 / 90 50 0 0 0 Dallas 54 70 51 80 59 / 90 40 0 0 0 Terrell 53 68 46 77 56 / 90 50 0 0 0 Corsicana 55 70 49 79 59 / 90 40 0 0 0 Temple 53 73 47 81 58 / 80 20 0 0 0 Mineral Wells 47 68 46 81 53 / 70 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 24, 2:22 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 222 PM CDT Wed Mar 24 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 222 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening across North and Central Texas. Large hail and damaging winds will be the primary threats, however, a few tornadoes can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low thunderstorm chances return to the forecast east of I-35 on Saturday afternoon and night and across much of the region Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and tonight for much of North and Central Texas.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 64 min |
| Mar 24, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 66 min |
| Mar 24, 5:43 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Mills | 62 min |
| Mar 24, 5:45 PM CDT | Tornado Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 45 min |
| Mar 24, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 64 min |
| Mar 24, 6:29 PM CDT | Tornado Warning | FWD | Van Zandt | 31 min |
| Mar 24, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.